Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 5, NWS Lake Charles, LA

January 24, 2021

NWS Lake Charles, LA issued this small craft advisory at Jan 24, 2021, 2:50 PM CST. It took effect at Jan 25, 2021, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2021, 2:50 PM CST (20:50 UTC)
In effect from
Jan 25, 2021, 12:00 AM CST
Expired
Jan 25, 2021, 9:00 AM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

886 
WHUS74 KLCH 242050
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
250 PM CST Sun Jan 24 2021

GMZ470-472-475-250600-
/O.CON.KLCH.MF.Y.0006.000000T0000Z-210125T1200Z/
/O.NEW.KLCH.SC.Y.0005.210125T0600Z-210125T1500Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
250 PM CST Sun Jan 24 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to one to two miles. For the Small Craft Advisory, 
  seas 4 to 7 feet expected.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM, Waters from Intracoastal City to Cameron LA from 20 to 60 
  NM and Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM.

* WHEN...For the Dense Fog Advisory, until 6 AM CST Monday. For 
  the Small Craft Advisory, from midnight tonight to 9 AM CST 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ430-432-435-450-452-455-250600-
/O.CON.KLCH.MF.Y.0006.000000T0000Z-210125T1200Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
250 PM CST Sun Jan 24 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM, Waters from Intracoastal City to Cameron LA from 20 to 60 
  NM and Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
2 follow-up statements
272 
WHUS74 KLCH 250550
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1150 PM CST Sun Jan 24 2021

GMZ470-472-475-251200-
/O.CON.KLCH.MF.Y.0006.000000T0000Z-210125T1200Z/
/O.CON.KLCH.SC.Y.0005.210125T0600Z-210125T1500Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1150 PM CST Sun Jan 24 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to one to two miles. For the Small Craft Advisory, 
  seas 4 to 7 feet expected.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM, Waters from Intracoastal City to Cameron LA from 20 to 60 
  NM and Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM.

* WHEN...For the Dense Fog Advisory, until 6 AM CST Monday. For 
  the Small Craft Advisory, from midnight tonight to 9 AM CST 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ430-432-435-450-452-455-251200-
/O.CON.KLCH.MF.Y.0006.000000T0000Z-210125T1200Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
1150 PM CST Sun Jan 24 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Visibility one-quarter to one-half mile in dense fog.

* WHERE...Waters from Cameron LA to High Island TX from 20 to 60 
  NM, Waters from Intracoastal City to Cameron LA from 20 to 60 
  NM and Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

25
437 
WHUS74 KLCH 251015
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
415 AM CST Mon Jan 25 2021

GMZ470-472-475-251800-
/O.EXT.KLCH.MF.Y.0006.000000T0000Z-210126T0000Z/
/O.CON.KLCH.SC.Y.0005.000000T0000Z-210125T1500Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
415 AM CST Mon Jan 25 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to less than one mile. For the Small Craft Advisory,
  seas 4 to 6 feet with occasional seas to 7 feet.

* WHERE...Waters from Lower Atchafalaya River to Intracoastal 
  City LA from 20 to 60 NM, Waters from Cameron LA to High 
  Island TX from 20 to 60 NM and Waters from Intracoastal City 
  to Cameron LA from 20 to 60 NM.

* WHEN...For the Dense Fog Advisory, until 6 PM CST this 
  evening. For the Small Craft Advisory, until 9 AM CST this 
  morning.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ430-432-251500-
/O.EXT.KLCH.MF.Y.0006.000000T0000Z-210125T1500Z/
Sabine Lake-Calcasieu Lake-
415 AM CST Mon Jan 25 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...Dense fog will reduce visibility to less than one mile, 
  especially near the coast.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ435-450-452-455-251800-
/O.EXT.KLCH.MF.Y.0006.000000T0000Z-210126T0000Z/
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
415 AM CST Mon Jan 25 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Dense fog will reduce visibility to one quarter to one 
  half mile.

* WHERE...Coastal waters from Lower Atchafalaya River to 
  Intracoastal City LA out 20 NM, Vermilion Bay, Coastal waters 
  from Intracoastal City to Cameron LA out 20 NM and Coastal 
  waters from Cameron LA to High Island TX out 20 NM.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

13

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 2:30 PM CST, 20 minutes earlier.

Area forecast discussion, Jan 24, 2:30 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
230 PM CST Sun Jan 24 2021

.DISCUSSION...
Wx map shows warm front moving northward across NE TX/N LA this
afternoon. Lower visibilities continue across the coastal waters,
and has improved along the coast. Temperatures have risen into the
mid 70s across SE TX, with lower 70s across S LA, but still in the
mid 60s across C LA. Most short term guidance continues the dense
fog across the coastal waters, with some spread inland across the
coastal parihses/counties. For this, will leave the Dense Fog
Advisory for these areas through 6 am Monday. Area radars showing
showers increasing just north of the region. Not expecting much
precipitation, but will leave 20% chance of rain/drizzle this
evening and overnight.

The next significant chance of precipitation will come Monday as
a shortwave and large sfc low over the midwest moves eastward,
bringing increased moisture/lift and the cold front back across
the area. With the southwest flow aloft, the front will likely
stall offshore, move back northward by Tuesday night into
Wednesday with the next shortwave to bring increased chances of
precipitation and the cold front back southward.

With the upper air pattern becoming northwest Wednesday into next
weekend, the cold front will move south of the region with cooler
and dry weather to follow.

DML

&&

.MARINE...
Dense fog will continue across the coastal waters this afternoon
through Monday morning. Winds and seas will increase after midnight
into Monday morning as the pressure gradient increases ahead of
an approaching cold front, with increased chances of showers and
isolated thunderstorms. The front will move through the coastal
waters Monday with brief offshore flow. A stronger cold front will
move through the coastal waters Wednesday, with moderate offshore
flow through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  62  75  47  68 /  20  70  40  10
LCH  64  72  53  69 /  20  60  20  20
LFT  65  75  57  71 /  20  60  60  30
BPT  65  75  52  69 /  20  60  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 6 AM CST Monday for LAZ052>055-073-074.

TX...Dense Fog Advisory until 6 AM CST Monday for TXZ215.

GM...Dense Fog Advisory until 6 AM CST Monday for GMZ430-432-435-450-
     452-455-470-472-475.

     Small Craft Advisory from midnight tonight to 9 AM CST Monday
     for GMZ470-472-475.

     Small Craft Exercise Caution from midnight CST tonight through
     Monday morning for GMZ450-452-455.

&&

PUBLIC...08
Hazardous weather outlook, Jan 24, 2:32 PM CST, 18 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
232 PM CST Sun Jan 24 2021

LAZ027>033-041>045-TXZ180-201-216-259>262-252045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Tyler-
Hardin-Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
232 PM CST Sun Jan 24 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.
Patchy fog will be possible along with periods of drizzle or light
rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A weak cold front will push through the area Monday accompanied by
widespread showers. Severe weather is not expected. Rainfall totals
of up to a quarter inch will be possible.

A second cold front will move through the area Wednesday accompanied
by scattered showers and isolated thunderstorms. Severe weather is
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052>055-073-074-TXZ215-252045-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Jefferson-
232 PM CST Sun Jan 24 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana and southeast Texas.

.DAY ONE...This afternoon and tonight.

Areas of dense marine fog will continue, with visibilities reduced
to a mile or less at times.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A weak cold front will push through the area Monday accompanied by
widespread showers. Severe weather is not expected. Rainfall totals
of up to a quarter inch will be possible.

A second cold front will move through the area Wednesday accompanied
by scattered showers and isolated thunderstorms. Severe weather is
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ470-472-475-252045-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
232 PM CST Sun Jan 24 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
MONDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.
Areas of dense marine fog will continue, with visibilities reduced
to a mile or less at times. Winds and seas will increase after
midnight into Monday morning.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated winds and seas will continue through Monday morning. A weak
cold front will push through the area Monday accompanied by widespread
showers. Severe weather is not expected.

A second cold front will move through the area Wednesday accompanied
by scattered showers and isolated thunderstorms. Severe weather is
not expected.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-252045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
232 PM CST Sun Jan 24 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Areas of dense marine fog will continue, with visibilities reduced
to a mile or less at times. Winds and seas will increase after
midnight into Monday morning.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated winds and seas will continue through Monday morning. A weak
cold front will push through the area Monday accompanied by widespread
showers. Severe weather is not expected.

A second cold front will move through the area Wednesday accompanied
by scattered showers and isolated thunderstorms. Severe weather is
not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:02 AM CSTDense Fog AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more22 hr

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.